Hail, Columbia
- When
- April 24, 7:10 PM CST
- Where
- Columbia County, Emerson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.100, -93.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 1:30 PM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU APR 24 2003 SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE AREA THIS AFTERNOON...GENERALLY SOUTH OF I20. SOME HAIL AS LARGE AS SILVER DOLLARS...BUT KNOW TORNADIC ACTIVITY YET ALTHOUGH A FEW STORMS HAVE SHOWN SOME ROTATION. MID LEVEL DRY AIR HAS MOVED WELL INTO THE AREA AND HAS REALLY SUPPRESSED ANY THUNDERSTORM ACTIVITY WEST OF I59 IN TEXAS... TO WEST OF A TEXARKANA...DEQUEEN ARKANSAS LINE. EAST OF THIS LINE THUNDERSTORMS WILL REMAIN A THREAT...WITH DECENT MOISTURE IN PLACE...AND AS WE REACH MAXIMUM DAYTIME HEATING. 18Z SOUNDING STILL SHOWED A CAPE AT 3700...LIFTED INDEX OF -10...BUT HELICITY HAS DECREASED AS WINDS HAVE BECOME MORE UNIDIRECTIONAL. SO THE MAIN THREAT THIS AFTERNOON WILL CONTINUE TO BE LARGE HAIL...WITH ISOLATED TORNADOES AS A POSSIBILITY. FOR THE REST OF THE FORECAST...LOOK FOR MID LEVEL DRYING TO CONTINUE ACROSS THE REST OF THE AREA THIS EVENING AND TONIGHT...WITH THE FLOW ALOFT BECOMING MORE WESTERLY AS THE UPPER LOW MOVES INTO THE MISSISSIPPI RIVER VALLEY. ANOTHER UPPER RIDGE AXIS WILL MOVE INTO THE AREA BY SATURDAY...RETURNING THE UPPER LEVEL FLOW BACK TO NORTHWEST. THIS LEADS TO A DRY FORECAST STARTING TOMORROW RUNNING BASICALLY THROUGH THE MIDDLE OF THE NEXT WORK WEEK. LOOK FOR TEMPS FROM NEAR TO SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK. FOR TEMPS...I WILL BALANCE BETWEEN MAV AND FWC. PRELIMS... SHV 63/80/54/81 2000 MLU 64/79/54/80 4000 TXK 58/77/53/78 1000 TYR 60/80/54/81 0000 LFK 63/82/54/83 2000 ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC ACTIVITY. THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
LAZ006-014-021-242020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 253 PM CDT THU APR 24 2003 ALTHOUGH ALL SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED OVER NORTH CENTRAL LOUISIANA...INCLUDING THE MONROE AREA...STRONG THUNDERSTORMS WILL MOVE NORTHEAST OVER OUACHITA AND SOUTHEAST UNION PARISHES THROUGH 330 PM. THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
357 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM 6 S COUSHATTA LA 1.00 INCH HAIL
04/24/03 RED RIVER REPORTED BY SPOTTERS.
0116 PM RUSTON LA 1.00 INCH HAIL
04/24/03 LINCOLN REPORTED BY SPOTTERS.
0138 PM FARMERVILLE LA 1.00 INCH HAIL
04/24/03 UNION REPORTED BY SPOTTERS.
0145 PM FARMERVILLE LA 1.50 INCH HAIL
04/24/03 UNION REPORTED BY PUBLIC.
0137 PM 3 SW FARMERVILLE LA 1.75 INCH HAIL
04/24/03 UNION REPORTED BY PUBLIC.
0122 PM 5 N RUSTON LA 1.75 INCH HAIL
04/24/03 LINCOLN HAIL BROKE WINDSHIELD OF
POLICE VEHICLE. REPORTED BY
LAW ENFORCEMENT.
0300 PM ROCKY BRANCH LA 1.00 INCH HAIL
04/24/03 UNION REPORTED BY SPOTTERS.
0310 PM MONROE LA .88 INCH HAIL
04/24/03 OUACHITA REPORTED BY SPOTTERS.
0205 PM CHATHAM LA .88 INCH HAIL
04/24/03 JACKSON REPORTED BY LAW
ENFORCEMENT
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
438 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM POLLOCK LA .75 INCH HAIL
04/24/03 GRANT REPORTED BY
PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ALBA TX WIND DAMAGE
04/23/03 WOOD TREES BLOWN DOWN. REPORT
FROM GENERAL PUBLIC.
1220 AM GLENWOOD TX WIND DAMAGE
04/24/03 UPSHUR TREES DOWN. FROM EMERGENCY
MANAGER.The Shreveport radar (KSHV), 95 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349575.